Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 433, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2011, 5:41 PM CDT for 4 counties in Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 5:41 PM CDT (22:41 UTC)
- Expired
- Jul 13, 2011, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Garfield County, OK, Major County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:47 PM CDT | TSTM WND DMG | 6 W Ringwood, OK | POWER POLE BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS54 KOUN 132241
SVROUN
OKC003-047-093-151-132330-
/O.NEW.KOUN.SV.W.0433.110713T2241Z-110713T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
SOUTHERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
EASTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN WOODS COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 630 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF ALINE TO
5 MILES SOUTH OF HELENA TO 4 MILES NORTHWEST OF AMES...MOVING
NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALINE...AMES...BISON...CARMEN...
CLEO SPRINGS...DACOMA...DRUMMOND...FAIRVIEW...GOLTRY...HELENA...
ISABELLA...LAHOMA...MENO...ORIENTA...RINGWOOD AND WAUKOMIS.
LAT...LON 3668 9857 3659 9811 3617 9779 3617 9840
3626 9849 3639 9871
TIME...MOT...LOC 2240Z 223DEG 11KT 3652 9854 3648 9829
3631 9821
$$
BURKE2 follow-up statements
295
WWUS54 KOUN 132309
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT WED JUL 13 2011
OKC047-132319-
/O.CAN.KOUN.SV.W.0433.000000T0000Z-110713T2330Z/
GARFIELD OK-
609 PM CDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN GARFIELD COUNTY...
LAT...LON 3659 9811 3657 9810 3634 9810 3630 9836
3632 9854 3639 9871 3668 9857
TIME...MOT...LOC 2309Z 223DEG 11KT 3648 9863 3663 9854
3654 9821
$$
OKC003-093-151-132330-
/O.CON.KOUN.SV.W.0433.000000T0000Z-110713T2330Z/
WOODS OK-ALFALFA OK-MAJOR OK-
609 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN MAJOR...SOUTHERN ALFALFA AND SOUTHEASTERN WOODS
COUNTIES...
AT 609 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF ALINE TO
DACOMA TO 3 MILES EAST OF HELENA...MOVING NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALINE...CARMEN...CLEO SPRINGS...
DACOMA...GOLTRY...HELENA...MENO...ORIENTA AND RINGWOOD.
LAT...LON 3659 9811 3657 9810 3634 9810 3630 9836
3632 9854 3639 9871 3668 9857
TIME...MOT...LOC 2309Z 223DEG 11KT 3648 9863 3663 9854
3654 9821
$$
BURKE264
WWUS54 KOUN 132327
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT WED JUL 13 2011
OKC003-093-151-132338-
/O.EXP.KOUN.SV.W.0433.000000T0000Z-110713T2330Z/
WOODS OK-ALFALFA OK-MAJOR OK-
627 PM CDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAJOR...SOUTHERN
ALFALFA AND SOUTHEASTERN WOODS COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORMS HAVE WEAKENED.
LAT...LON 3659 9811 3657 9810 3634 9810 3630 9836
3632 9854 3639 9871 3668 9857
TIME...MOT...LOC 2328Z 223DEG 11KT 3652 9858 3667 9849
3658 9816
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:46 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 13, 3:46 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT WED JUL 13 2011 .DISCUSSION... PERSISTENT HEAT WILL AFFECT THE OUN CWA THROUGH THE NEXT SEVEN DAYS. ISOLATED TO WIDELY SCATTERED STORMS MAY DEVELOP DURING THE AFTERNOONS AND EVENINGS. SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...LIKELY ASSISTED BY THE PRESENCE OF AN OUTFLOW BOUNDARY LEFT FROM MORNING THUNDERSTORMS IN SOUTHERN KS/NORTHERN OK. WITH LIGHT FLOW ALOFT AND THE ABSENCE OF LARGE SCALE LIFT... STORM COVERAGE IS LESS THAN YESTERDAY. HOT AND DRY AIR AT LOW LEVELS WILL LEAD TO A FEW STRONG WIND GUSTS. THE MID LEVEL RIDGE WILL SHIFT OVERHEAD ON THURSDAY... WITH STORM CHANCES LIMITED THROUGH FRIDAY DESPITE SOME MID LEVEL MOISTURE REMAINING. ONLY OCCASIONAL AND TEMPORARY RELIEF FROM HOT TEMPERATURES IS EXPECTED THROUGH THE NEXT WEEK... WITH THE HEAT ADVISORY CONTINUING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 104 78 103 / 20 10 10 10 HOBART OK 80 105 80 105 / 20 10 0 0 WICHITA FALLS TX 81 107 82 107 / 10 10 10 10 GAGE OK 75 103 75 105 / 20 10 0 0 PONCA CITY OK 76 102 79 102 / 20 10 10 10 DURANT OK 79 103 78 100 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 23/03
Hazardous weather outlook, Jul 13, 11:55 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUL 13 2011
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUL 13 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW MAY PRODUCE DAMAGING WIND
GUSTS.
DISCUSSION...
A MOIST AND UNCAPPED ATMOSPHERE OVER OKLAHOMA AND NORTH TEXAS WILL
PROVIDE AN ENVIRONMENT FAVORABLE FOR AT LEAST ISOLATED THUNDERSTORMS
THROUGH LATE EVENING. IN ADDITION...AN OUTFLOW BOUNDARY EXTENDING
FROM NORTHWEST TO SOUTH-CENTRAL OKLAHOMA WILL PROVIDE A FOCUS FOR
STORM DEVELOPMENT. SCATTERED STORMS ARE EXPECTED TO FORM...AND
GRADUALLY INCREASE IN COVERAGE...THIS AFTERNOON. COVERAGE AND
INTENSITY OF STORMS SHOULD BEGIN TO DECREASE BY SUNSET...BUT A FEW
STORMS MAY PERSIST WELL INTO THE NIGHT. MODERATE INSTABILITY AND
VERY WEAK VERTICAL WIND SHEAR SUGGEST THAT THE PRIMARY RISKS WITH
STORMS WILL BE HEAVY RAIN AND STRONG WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER SOUTHERN
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. A HEAT ADVISORY
CONTINUES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY IS
EFFECTIVE UNTIL SATURDAY. FIRE DANGER WILL BE VERY HIGH ON FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
CMSIn the hours before
Special weather statement, Jul 13, 5:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT WED JUL 13 2011
OKZ027-040-132315-
GRADY OK-GARVIN OK-
524 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND GRADY COUNTIES.
AT 524 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM RUSH
SPRINGS TO 3 MILES SOUTHWEST OF ERIN SPRINGS...MOVING EAST AT 10
MPH. BRIEF DAMAGING WIND GUSTS ARE POSSIBLE.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3490 9797 3483 9747 3468 9751 3469 9763
3470 9799
BURKELocal storm report, Jul 13, 5:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 E LOYAL 35.97N 98.06W
07/13/2011 KINGFISHER OK PUBLIC
ONE LARGE TREE AND SEVERAL 2 TO 3 INCH DIAMETER TREE
LIMBS DOWNED WITH ESTIMATED 60 MPH WINDS
&&
MALocal storm report, Jul 13, 5:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 NNE SULPHUR 34.56N 96.95W
07/13/2011 M64 MPH MURRAY OK MESONET
MEASURED BY SULPHUR MESONET
&&
MASpecial weather statement, Jul 13, 5:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT WED JUL 13 2011
TXZ090-132300-
CLAY TX-
535 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.
AT 534 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES SOUTH OF
PETROLIA TO 10 MILES SOUTHEAST OF PETROLIA...MOVING EAST AT 5 MPH.
BRIEF DAMAGING WIND GUSTS ARE POSSIBLE.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3385 9830 3400 9829 3406 9811 3404 9810
3402 9810 3399 9806 3400 9800 3380 9799
BURKESpecial weather statement, Jul 13, 5:37 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT WED JUL 13 2011
OKZ040-041-132315-
MURRAY OK-GARVIN OK-
537 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MURRAY COUNTIES.
AT 537 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM HENNEPIN TO
TURNER FALLS...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
HAIL UP TO ONE-HALF INCH...
CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3437 9703 3438 9705 3439 9735 3451 9735
3452 9736 3464 9736 3465 9693 3434 9694
3434 9704
BURKELocal storm report, Jul 13, 5:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST DOVER 35.98N 97.91W
07/13/2011 E60 MPH KINGFISHER OK LAW ENFORCEMENT
DOVER PD ESTIMATED 60 MPH WIND GUSTS
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:05 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 25 min |
| Jul 12, 7:23 PM CDT | Special Weather Statement | OUN | Hughes | 22 min |
| Jul 12, 7:27 PM CDT | Special Weather Statement | OUN | Cleveland | 33 min |
| Jul 12, 7:30 PM CDT | Special Weather Statement | OUN | Pottawatomie | 30 min |
| Jul 12, 7:40 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Jul 13, 3:20 AM CDT | Special Weather Statement | OUN | Kay | 55 min |
| Jul 13, 4:17 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 13, 1:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Jul 13, 2:27 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Jul 13, 2:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| Jul 13, 2:59 PM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Tillman | 61 min |
| Jul 13, 3:05 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jul 13, 3:26 PM CDT | Special Weather Statement | OUN | Roger Mills | 34 min |
| Jul 13, 3:33 PM CDT | Special Weather Statement | OUN | Blaine | 42 min |
| Jul 13, 3:47 PM CDT | Special Weather Statement | OUN | Canadian | 43 min |
| Jul 13, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 67 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 51 min |
| Jul 13, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 31 min |
| Jul 13, 5:02 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major, Woods | 51 min |
| Jul 13, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 40 min |
| Jul 13, 5:24 PM CDT | Special Weather Statement | OUN | Grady | 51 min |
| Jul 13, 5:37 PM CDT | Special Weather Statement | OUN | Murray | 38 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 43 min |
| Jul 13, 6:10 PM CDT | Special Weather Statement | OUN | Woods | 35 min |
| Jul 13, 6:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 46 min |
| Jul 13, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 53 min |
| Jul 13, 6:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jul 13, 6:57 PM CDT | Special Weather Statement | OUN | Caddo, Kiowa | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.